Alert archive / Arizona / Red Flag Warnings in 2023
Red Flag Warning 4, NWS Tucson, AZ
NWS Tucson, AZ issued this red flag warning at Apr 18, 2023, 12:57 PM MST for 4 counties in Arizona. It took effect at Apr 19, 2023, 12:00 PM MST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 18, 2023, 12:57 PM MST (19:57 UTC)
- In effect from
- Apr 19, 2023, 12:00 PM MST
- Expired
- Apr 19, 2023, 7:00 PM MST
- In force
- 7 hr
- Issued by
- NWS Tucson, AZ
Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pinal County, AZ
The radar
The Tucson radar (KEMX), 108 km from the middle of the area, began a volume at 19:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 8.0 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3909 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 171 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
876 WWUS85 KTWC 181957 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 1257 PM MST Tue Apr 18 2023 AZZ152-191100- /O.UPG.KTWC.FW.A.0003.230419T1900Z-230420T0200Z/ /O.NEW.KTWC.FW.W.0004.230419T1900Z-230420T0200Z/ Arizona Fire Weather Zone 152 Eastern half Desert Grasslands FDRA including elevations up to 5500 feet in Southwest Graham County and Eastern two thirds of Cochise County-Southern San Carlos Reservation- Southern Greenlee County below 5000 feet-TDC- 1257 PM MST Tue Apr 18 2023 ...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MST WEDNESDAY FOR FOR STRONG AND GUSTY WINDS, LOW RELATIVE HUMIDITY AND HIGH FIRE DANGER FOR FIRE WEATHER ZONE 152... The National Weather Service in Tucson has issued a Red Flag Warning, which is in effect from noon to 7 PM MST Wednesday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zone 152, which includes the lower elevations of Graham and Greenlee counties and the eastern two thirds of Cochise County. * TIMING...Wednesday afternoon into early evening. * WINDS...West to northwest 20-foot winds of 20 to 25 mph with gusts between 35 and 45 mph. * RELATIVE HUMIDITY...As low as 8 to 13 percent. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
2 follow-up statements
574 WWUS85 KTWC 190958 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 258 AM MST Wed Apr 19 2023 AZZ152-200200- /O.CON.KTWC.FW.W.0004.230419T1900Z-230420T0200Z/ Arizona Fire Weather Zone 152 Eastern half Desert Grasslands FDRA including elevations up to 5500 feet in Southwest Graham County and Eastern two thirds of Cochise County-Southern San Carlos Reservation- Southern Greenlee County below 5000 feet-TDC- 258 AM MST Wed Apr 19 2023 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MST THIS EVENING FOR FOR STRONG AND GUSTY WINDS, LOW RELATIVE HUMIDITY AND HIGH FIRE DANGER FOR FIRE WEATHER ZONE 152... * AFFECTED AREA...Fire Weather Zone 152, which includes the lower elevations of Graham and Greenlee counties and the eastern two thirds of Cochise County. * TIMING...Noon to 7 pm MST. * WINDS...West to northwest 20-foot winds of 20 to 25 mph with gusts between 35 and 40 mph. * RELATIVE HUMIDITY...As low as 8 to 12 percent. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
629 WWUS85 KTWC 200157 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 657 PM MST Wed Apr 19 2023 AZZ152-200300- /O.EXP.KTWC.FW.W.0004.000000T0000Z-230420T0200Z/ Arizona Fire Weather Zone 152 Eastern half Desert Grasslands FDRA including elevations up to 5500 feet in Southwest Graham County and Eastern two thirds of Cochise County-Southern San Carlos Reservation- Southern Greenlee County below 5000 feet-TDC- 657 PM MST Wed Apr 19 2023 ...RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING FOR FOR STRONG AND GUSTY WINDS, LOW RELATIVE HUMIDITY AND HIGH FIRE DANGER FOR FIRE WEATHER ZONE 152... Strong and gusty winds will continue to diminish through the evening hours. Critical weather conditions have subsided. Therefore...the Red Flag Warning has been allowed to expire at 7 PM MST. $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this red flag warning went out at Apr 18, 2:45 AM MST, 10 hours 12 minutes earlier.
Area forecast discussion, Apr 18, 2:45 AM MST, 10 hours 12 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 245 AM MST Tue Apr 18 2023 .SYNOPSIS...A modest cooling trend will return temperatures to near normals the next few days. Breezy conditions can be expected across the region into Wednesday, bringing with it fire weather concerns. && .DISCUSSION...Cooler temperatures and gusty winds will be the rule the next two days as an upper level trof moves through the wrn CONUS. High temperatures today, depending on location, will run 1 to 5 degrees cooler than yesterday with another 1 to 5 degrees of cooling on Wednesday. Breezy to locally windy conditions with fire weather concerns on Wednesday which is addressed in the fire weather section below. Temperatures staying at or a few degrees below normal Thu/Fri with a warming trend over the weekend. && .AVIATION...Valid through 19/12Z. Clear skies to SCT clouds AOA 25k ft MSL thru the forecast period. SFC wind less than 12 kts except SWLY/WLY at 12-20 kts and gusts to 20-28 kts 18/19z thru 19/03Z. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Dry conditions are expected the next 7 days. High temperatures will be close to normal through Friday then above normal this weekend. 20-ft winds will be breezy most every afternoon/early evening. Critical fire weather conditions will be approached today in Zone 152 with a better chance of reaching critical wind thresholds Wednesday. A Fire Weather Watch has been posted for all of Zone 152 with northern sections of the zone mostly likely seeing the strongest winds Wednesday. Wind speeds will be a bit lower Thursday but critical fire weather conditions will be approached in those same areas during the afternoon. && .CLIMATE...The record low temperature for Tucson today, April 18, is 31 degrees set in 1896. It is the oldest temperature record for the month of April dating back to 1895. This is one of 5 April daily temperature records from the late 19th century. && .TWC WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Wednesday afternoon through Wednesday evening for AZZ152. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 2:25 AM MST | Fire Weather Watch | TWC | Cochise, Graham, Greenlee, Pinal | 11 hr |
Nearby
Red Flag Warnings in Arizona, 2023Every red flag warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.